MAUDE Adverse Event Report: ARTHREX, INC. SUTURE RETRIEVER 3.4MM STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURE RETRIEVER 3.4MM STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURE RETRIEVER 3.4MM STRAIGHT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a part of the pliers broke off and remain inside the patient.The piece could not be found.
 
Additional Manufacturer Narrative
The related condition is typically caused by using the device to grasp and manipulate tissue, or when applying excessive leveraging forces.Confirmed the jaw component heat treating reading to be within hardness specification.Broken jaw was not returned along with complaint device.

Brand Name
SUTURE RETRIEVER 3.4MM STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8774869
Report Number1220246-2019-01203
Device Sequence Number14088385
Product Code LXH
UDI-Device Identifier00888867006461
UDI-Public00888867006461
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURE RETRIEVER 3.4MM STRAIGHT
Device Catalogue NumberAR-12540
Device Lot Number54486
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;